Alert archive / Utah / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 15, 2025, 2:27 AM MDT for 15 counties in Utah. It took effect at Jun 16, 2025, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2025, 2:27 AM MDT (08:27 UTC)
- In effect from
- Jun 16, 2025, 12:00 PM MDT
- Expired
- Jun 17, 2025, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 144 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 4282 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
398 WWUS85 KSLC 150827 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 227 AM MDT Sun Jun 15 2025 UTZ489-494>498-152200- /O.UPG.KSLC.FW.A.0001.250616T1800Z-250617T0600Z/ /O.NEW.KSLC.FW.W.0001.250616T1800Z-250617T0600Z/ San Rafael Swell-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 227 AM MDT Sun Jun 15 2025 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489, 494, 495, 496, 497, AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Monday to midnight MDT Monday night. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell, Fire Weather Zone 494 Henry Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 496 Color Country Mountains, Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. Overnight relative humidity leading into the day will be as low as 12 to 15 percent. Continued poor overnight recoveries are expected into Tuesday, with values as low as 12 to 15 percent in zone 494 and much of zone 497 and 498. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
3 follow-up statements
121 WWUS85 KSLC 151603 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1003 AM MDT Sun Jun 15 2025 UTZ482-492-493-161100- /O.EXA.KSLC.FW.W.0001.250616T1800Z-250617T0600Z/ Western Uintah Basin-Central Utah West Desert- Central Utah Mountains- 1003 AM MDT Sun Jun 15 2025 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482, 492, AND 493... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Monday to midnight MDT Monday night. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin, Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 493 Central Utah Mountains. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-494>498-161100- /O.CON.KSLC.FW.W.0001.250616T1800Z-250617T0600Z/ San Rafael Swell-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 1003 AM MDT Sun Jun 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489, 494, 495, 496, 497, AND 498... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell, Fire Weather Zone 494 Henry Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 496 Color Country Mountains, Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. Overnight relative humidity leading into the day will be as low as 12 to 15 percent. Continued poor overnight recoveries are expected into Tuesday, with values as low as 12 to 15 percent in zone 494 and much of zone 497 and 498. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
282 WWUS85 KSLC 161041 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 441 AM MDT Mon Jun 16 2025 UTZ482-489-492>498-162245- /O.CON.KSLC.FW.W.0001.250616T1800Z-250617T0600Z/ Western Uintah Basin-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 441 AM MDT Mon Jun 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482, 489, 492, 493, 494, 495, 496, 497, AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin, Fire Weather Zone 489 San Rafael Swell, Fire Weather Zone 492 Central Utah West Desert, Fire Weather Zone 493 Central Utah Mountains, Fire Weather Zone 494 Henry Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 496 Color Country Mountains, Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. Continued poor overnight recoveries are expected into Tuesday, with values as low as 12 to 15 percent in zone 494 and much of zone 497 and 498. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
230 WWUS85 KSLC 170603 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1203 AM MDT Tue Jun 17 2025 UTZ482-489-492>498-170715- /O.EXP.KSLC.FW.W.0001.000000T0000Z-250617T0600Z/ Western Uintah Basin-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country West Desert- Color Country Mountains-Mojave Desert-Grand Staircase- 1203 AM MDT Tue Jun 17 2025 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482, 489, 492, 493, 494, 495, 496, 497, AND 498... Winds have decreased, decreasing the fire danger some. Therefore, the warning is being allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 14, 2:33 PM MDT, 11 hours 54 minutes earlier.
Area forecast discussion, Jun 14, 2:33 PM MDT, 11 hours 54 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
233 PM MDT Sat Jun 14 2025
.SYNOPSIS...While a weak trough will bring some respite from the
heat early in the upcoming weak, high pressure and associated hot
and dry conditions otherwise dominate. By Thursday afternoon,
temperatures in the upper 90s to near 100 will be possible in
most of Utah's low elevation valleys.
&&
.SHORT TERM (Through 12Z/6AM Monday)...Mid level water vapor loop
shows the Great Basin positioned between a strong ridge extending
from Mexico into the Four Corners region and a near-stationary
trough in the PacNW. A modest amount of moisture can be seen
advecting through overhead within the corresponding deep
southwesterly flow, which is resulting in a bit of mid to high
level cloud cover. With subsidence associated with the ridge and
PWATs only generally around 50-80% of normal, area radars remain
quiet and no development of precipitation is anticipated through
the remainder of the day. With H7 temps roughly 13C to 18C,
afternoon temps are running mild though, with high marks in the
80s expected across southwest Wyoming, 90s for most lower
elevation Utah valleys, and low 100s for Lower Washington County
and lower Zion NP.
For Sunday, synoptic features change minimally, as does the
forecast evolution. Overnight temperatures remain quite mild, and
with H7 temps nudging upwards, Sunday afternoon highs see a
corresponding bump upward. Current guidance suggests around a 40%
chance of hitting or exceeding 100F at KSLC for the first time
this year, which if it happens would be slightly ahead of the
climatological normal of July 4th. All that said, it'll be hot
more or less everywhere. If spending time outdoors, and especially
if recreating, try and wear light colored clothing, find ways to
stay cool, and have more than ample hydration. With little
available moisture as well as continued subsidence, precip chances
remain close to zero.
.LONG TERM (After 12Z/6AM Monday), Issued 319 AM MDT...
Southwest Wyoming and Utah will be in enhanced southwest flow
Monday between a powerful ridge of high pressure near the border
of southern Arizona and New Mexico and northern Mexico and a
longwave trough tracking inland from the Pacific. There will be
several days of enhanced southwest flow prior to Monday, but
Monday afternoon will likely be the peak as the pressure gradient
strengthens with the closer proximity to the trough. Relative
humidity will continue to be very low throughout, with the whole
region ranging from the single digits to low teens. This will
bring increased fire danger. A Fire Weather Watch is in effect for
several zones throughout southern Utah, where winds will be
strongest and relative humidity will be lowest.
A dry cold front associated with the longwave trough will slide
in from the northwest Monday into Tuesday. Measurable
precipitation is unlikely, but it will bring some relief to the
much warmer than normal temperatures. After low to mid 90s for
most valleys, with 100s for lower Washington County, Lake Powell,
and the San Rafael Swell Monday, temperatures will cool around
5-10F for southwest Wyoming and northern Utah and around 3-6F
elsewhere in Utah. Breezy northwest winds will come with the
front, but speeds and gusts will be lighter than the southwest
winds the day before.
The track of the longwave trough will result in the ridge to the
southeast retrograding to off the coast of southern California and
Baja California. It will quickly establish a similar position to
earlier in the week. It will track eastward through Wednesday,
where temperatures will increase throughout southwest Wyoming and
Utah to similar values as Monday. Winds will be lighter, but
relative humidity will drop into the single digits and teens
again.
The synoptic set up will stay consistent Thursday and Friday with
high pressure to the southeast. Temperatures will increase to the
mid to upper 90s for most valleys, including the urban corridor,
with 100s for much of southern and parts of eastern Utah. Ensemble
guidance is in good agreement on another longwave trough tracking
into the eastern Pacific Thursday or Friday, which would further
enhance southwest flow.
&&
.AVIATION...KSLC...Light southeast winds will last through much of
the morning. Gusts will increase to around 20 knots by 15Z. Winds
will lighten and transition to northwest around 21Z with
scattered clouds building in.
.REST OF UTAH AND SOUTHWEST WYOMING...Light winds, generally from
southeast to southwest, will prevail through much of the morning.
Winds from the same directions will increase by 15Z. Gusts will
be strongest in southwest Wyoming and southwest Utah, where 20-30
knot gusts will continue through around 03Z. Scattered clouds will
build in around 21Z.
&&
.FIRE WEATHER...The forecast area will remain positioned between a
near stationary trough in the PacNW and strong ridging extending
into the Four Corners region into early next week. This will
support increasingly hot and dry conditions through Monday, along
with modestly gusty afternoon winds. Given poor overnight recovery
and winds peaking Monday ahead of a weak and largely dry
disturbance, pattern remains favorable for areas of critical fire
weather conditions where fuels are sufficiently dry. Following the
weak disturbance, temperatures cool slightly and humidities rise
slightly. Forecast continues to suggest this is short lived
however, with support for a quick return to hot, dry, and modestly
breezy conditions with poor overnight humidity recovery by
Thursday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Monday afternoon through Monday evening
for UTZ489-494>498.
WY...None.
&&
SHORT TERM...Warthen
LONG TERM...Wilson
AVIATION...ADeSmet
FIRE WEATHER...Warthen
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityNearby
Red Flag Warnings in Utah, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.